Alert archive / Indiana / Heat Advisories in 2011
Heat Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this heat advisory at Jul 18, 2011, 3:11 PM EDT for 39 counties in Indiana. It took effect at Jul 19, 2011, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 18, 2011, 3:11 PM EDT (19:11 UTC)
- In effect from
- Jul 19, 2011, 2:00 PM EDT
- Expired
- Jul 19, 2011, 9:11 AM EDT
- In force
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1672 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
276 WWUS73 KIND 181911 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 311 PM EDT MON JUL 18 2011 ...OPPRESSIVE HEAT AND HUMIDITY EXPECTED THIS WEEK... .A LARGE AREA OF HIGH PRESSURE ALOFT WILL INTENSIFY OVER THE MIDDLE OF THE NATION...AND DRIFT SLOWLY EASTWARD. THE ASSOCIATED HEAT AND HUMIDITY WILL ALSO BUILD EASTWARD...AND WILL ENGULF MUCH OF THE MIDWEST. CENTRAL INDIANA WILL CONTINUE TO FEEL THE HEAT THROUGH TODAY...WITH VERY OPPRESSIVE HEAT AND HUMIDITY EXPECTED FROM TUESDAY THROUGH SATURDAY. INZ021-028>031-035>049-051>057-060>065-067>072-190315- /O.NEW.KIND.HT.Y.0003.110719T1800Z-110720T0100Z/ /O.EXT.KIND.EH.A.0001.110720T0100Z-110722T1900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 311 PM EDT MON JUL 18 2011 ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 9 PM EDT TUESDAY... ...EXCESSIVE HEAT WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM EDT TUESDAY. THE EXCESSIVE HEAT WATCH IS NOW IN EFFECT FROM TUESDAY EVENING THROUGH FRIDAY AFTERNOON. * THE COMBINATION OF TEMPERATURES IN THE 90S...AND HIGH HUMIDITY...WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF AROUND 105 DEGREES ON TUESDAY AND THEN 105 TO 110 DEGREES FROM EARLY AFTERNOON INTO EARLY EVENING EACH DAY DURING THE WATCH PERIOD. * THE IMPACTS OF HEAT STRESS ARE CUMULATIVE...AND INCREASE EACH DAY THE HEAT LASTS. ANYONE SPENDING SIGNIFICANT AMOUNTS OF TIME OUTDOORS...OR INVOLVED IN STRENUOUS ACTIVITY...WILL BE SUSCEPTIBLE TO SERIOUS AND POTENTIALLY LIFE THREATENING HEAT ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ 50
3 follow-up statements
213 WWUS73 KIND 190154 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 954 PM EDT MON JUL 18 2011 ...OPPRESSIVE HEAT AND HUMIDITY EXPECTED THIS WEEK... .A LARGE AREA OF HIGH PRESSURE ALOFT WILL INTENSIFY OVER THE MIDDLE OF THE NATION...AND DRIFT SLOWLY EASTWARD. THE ASSOCIATED HEAT AND HUMIDITY WILL ALSO BUILD EASTWARD...AND WILL ENGULF MUCH OF THE MIDWEST. CENTRAL INDIANA WILL CONTINUE TO FEEL THE HEAT THROUGH TODAY...WITH VERY OPPRESSIVE HEAT AND HUMIDITY EXPECTED FROM TUESDAY THROUGH SATURDAY. INZ021-028>031-035>049-051>057-060>065-067>072-191000- /O.CON.KIND.HT.Y.0003.110719T1800Z-110720T0100Z/ /O.CON.KIND.EH.A.0001.110720T0100Z-110722T1900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 954 PM EDT MON JUL 18 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM EDT TUESDAY... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH FRIDAY AFTERNOON... A HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM EDT TUESDAY. AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH FRIDAY AFTERNOON. * THE COMBINATION OF TEMPERATURES IN THE 90S...AND HIGH HUMIDITY...WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF AROUND 105 DEGREES ON TUESDAY AND THEN 105 TO 110 DEGREES FROM EARLY AFTERNOON INTO EARLY EVENING EACH DAY DURING THE WATCH PERIOD. * THE IMPACTS OF HEAT STRESS ARE CUMULATIVE...AND INCREASE EACH DAY THE HEAT LASTS. ANYONE SPENDING SIGNIFICANT AMOUNTS OF TIME OUTDOORS...OR INVOLVED IN STRENUOUS ACTIVITY...WILL BE SUSCEPTIBLE TO SERIOUS AND POTENTIALLY LIFE THREATENING HEAT ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
987 WWUS73 KIND 190601 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 201 AM EDT TUE JUL 19 2011 ...OPPRESSIVE HEAT AND HUMIDITY EXPECTED THIS WEEK... .A LARGE AREA OF HIGH PRESSURE ALOFT WILL INTENSIFY OVER THE MIDDLE OF THE NATION...AND DRIFT SLOWLY EASTWARD. THE ASSOCIATED HEAT AND HUMIDITY WILL ALSO BUILD EASTWARD...AND WILL ENGULF MUCH OF THE MIDWEST. CENTRAL INDIANA WILL CONTINUE TO FEEL THE HEAT THROUGH TODAY...WITH VERY OPPRESSIVE HEAT AND HUMIDITY EXPECTED FROM TUESDAY THROUGH SATURDAY. INZ021-028>031-035>049-051>057-060>065-067>072-191400- /O.CON.KIND.HT.Y.0003.110719T1800Z-110720T0100Z/ /O.CON.KIND.EH.A.0001.110720T0100Z-110722T1900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 201 AM EDT TUE JUL 19 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... A HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING. AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * THE COMBINATION OF TEMPERATURES IN THE 90S...AND HIGH HUMIDITY...WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF AROUND 105 DEGREES ON TUESDAY AND THEN 105 TO 110 DEGREES FROM EARLY AFTERNOON INTO EARLY EVENING EACH DAY DURING THE WATCH PERIOD. * THE IMPACTS OF HEAT STRESS ARE CUMULATIVE...AND INCREASE EACH DAY THE HEAT LASTS. ANYONE SPENDING SIGNIFICANT AMOUNTS OF TIME OUTDOORS...OR INVOLVED IN STRENUOUS ACTIVITY...WILL BE SUSCEPTIBLE TO SERIOUS AND POTENTIALLY LIFE THREATENING HEAT ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
638 WWUS73 KIND 191311 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 911 AM EDT TUE JUL 19 2011 ...OPPRESSIVE HEAT AND HUMIDITY EXPECTED THROUGH AT LEAST SATURDAY... .A LARGE AREA OF HIGH PRESSURE ALOFT WILL INTENSIFY OVER THE MIDDLE OF THE NATION...AND DRIFT SLOWLY EASTWARD. THE ASSOCIATED HEAT AND HUMIDITY WILL ALSO BUILD EASTWARD...AND WILL ENGULF MUCH OF THE MIDWEST. CENTRAL INDIANA WILL CONTINUE TO FEEL THE HEAT WITH VERY OPPRESSIVE HEAT AND HUMIDITY EXPECTED THROUGH AT LEAST SATURDAY. INZ021-028>031-035>049-051>057-060>065-067>072-192115- /O.UPG.KIND.HT.Y.0003.110719T1800Z-110720T0100Z/ /O.UPG.KIND.EH.A.0001.110720T0100Z-110722T1900Z/ /O.NEW.KIND.EH.W.0003.110719T1800Z-110724T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 911 AM EDT TUE JUL 19 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT SATURDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. * THE COMBINATION OF TEMPERATURES IN THE 90S...AND HIGH HUMIDITY...WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF AROUND 105 DEGREES TO 110 DEGREES FROM EARLY AFTERNOON INTO EARLY EVENING EACH DAY DURING THE WARNING PERIOD. * THE IMPACTS OF HEAT STRESS ARE CUMULATIVE...AND INCREASE EACH DAY THE HEAT LASTS. ANYONE SPENDING SIGNIFICANT AMOUNTS OF TIME OUTDOORS...OR INVOLVED IN STRENUOUS ACTIVITY...WILL BE SUSCEPTIBLE TO SERIOUS AND POTENTIALLY LIFE THREATENING HEAT ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ SMF
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Jul 18, 2:52 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 18, 2:52 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 252 PM EDT MON JUL 18 2011 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... A WEAK FRONT WILL TRY TO SINK INTO THE AREA TONIGHT BRINGING A CHANCE FOR STORMS TONIGHT AND TUESDAY. AN UPPER HIGH WILL CONTINUE TO EXPAND ACROSS THE AREA THROUGH THE WORK WEEK. THIS WILL BRING HOT AND HUMID CONDITIONS TO THE AREA. ANOTHER FRONT WILL TRY AND MOVE INTO THE AREA BY EARLY NEXT WEEK. && .NEAR TERM /TONIGHT/... FOCUS IS ON CHANCES FOR STORMS. NO MODEL IS DOING GREAT WITH CONVECTION...SO DO NOT HAVE A LOT OF FAITH IN THEIR SOLUTIONS. OUTSIDE OF CONVECTION THEY ARE SIMILAR SO TOOK A BLEND. ORGANIZED CONVECTION THIS AFTERNOON LOOKS TO REMAIN OUT OF THE AREA...WHILE ISOLATED STORMS WILL CONTINUE TO POP UP. THIS SHOULD CONTINUE INTO THE EVENING. OTHERWISE A COLD FRONT WILL TRY AND MOVE SOUTH INTO THE AREA...AS PIECES OF ENERGY ROTATE AROUND THE UPPER HIGH TOWARD OUR AREA. A LOT OF UNCERTAINTY EXISTS ON HOW THUNDERSTORMS WILL DEVELOP OVERNIGHT AND WHERE THEY WILL TRACK. THUS DECIDED TO KEEP IT SIMPLE AND GO WITH CHANCE POPS MOST AREAS...WITH HIGHS POPS ACROSS THE NORTHEAST CLOSEST TO THE FRONT. WITH HIGH INSTABILITY AROUND THIS AFTERNOON AND THIS EVENING...AN ISOLATED SEVERE STORM REMAINS POSSIBLE. WENT A LITTLE ABOVE PERSISTENCE FOR LOW TEMPERATURES MOST AREAS AS AIRMASS CONTINUES TO SLOWLY WARM. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... FOCUS IS ON NEED FOR HEAT HEADLINES. MODELS ARE SIMILAR SO USED A BLEND. STILL A CHANCE FOR STORMS ON TUESDAY WITH FRONT AROUND AND UPPER HIGH STILL JUST TO THE WEST. THUS CONTINUED WITH LOW POPS. INSTABILITY WILL REMAIN HIGH...SO AGAIN CANNOT RULE OUT A SEVERE STORM. ANY CONVECTIVE ACTIVITY WILL HAVE AN IMPACT ON TEMPERATURES...ADDING A DECENT AMOUNT OF UNCERTAINTY TO THE TEMPERATURE FORECAST. CONVECTION NEAR THE FORECAST AREA TODAY HAD LITTLE EFFECT ON TEMPERATURES THOUGH...AND AREAS THAT SAW SOME CONVECTION THIS MORNING TO OUR NORTH STILL WARMED NICELY BY AFTERNOON. THUS HAVE DECIDED TO STICK CLOSE TO MOS WHICH PUTS HIGHS IN THE LOWER TO MIDDLE 90S TUESDAY. THESE TEMPERATURES COMBINED WITH DEWPOINTS IN THE MID 70S WILL LEAD TO NEAR OR ABOVE HEAT ADVISORY CRITERIA DURING THE AFTERNOON. WILL THUS ISSUE A HEAT ADVISORY ALL AREAS FOR TUESDAY AFTERNOON INTO EARLY EVENING. WILL KEEP A LINGERING SLIGHT CHANCE FOR STORMS TUESDAY EVENING. AFTER THAT THE UPPER HIGH MOVES IN AND SHOULD LIMIT THE THREAT FOR CONVECTION TO BELOW MENTIONABLE LEVELS FOR WEDNESDAY AND THURSDAY. AS THE UPPER HIGH MOVES IN TEMPERATURES WILL CONTINUE TO WARM. WILL KEEP EXCESSIVE HEAT WATCH INTACT AFTER THE ADVISORY EXPIRES. IF CONVECTION TUESDAY DOES NOT KEEP TEMPERATURES DOWN AND THE ADVISORY WORKS OUT...AND WEDNESDAY AND BEYOND STILL LOOK HOT...MAY HAVE TO GO WITH A WARNING FOR WEDNESDAY ON INSTEAD OF CONSECUTIVE DAYS OF ADVISORY. GIVEN THE ABOVE WENT NEAR OR ABOVE THE WARMER OF THE MOS NUMBERS FOR TEMPERATURES. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FOCUS CONTINUES TO BE ON HEAT. MODELS ARE SIMILAR SO AGAIN USED A BLEND. UPPER HIGH WILL KEEP HOT CONDITIONS THROUGH SATURDAY. THUS THE CURRENT EXCESSIVE HEAT WATCH LOOKS GOOD. A FRONT WILL TRY TO MAKE IT SOUTH INTO THE AREA SUNDAY AND MONDAY. NOT A LOT OF CONFIDENCE ON TIMING AS IT DEPENDS ON HOW STUBBORN THE UPPER HIGH IS...SO JUST WENT LOW POPS SUNDAY AND MONDAY. THE PROXIMITY OF THE FRONT SHOULD KEEP TEMPERATURES A LITTLE COOLER THAN PREVIOUS DAYS...BUT STILL ABOVE AVERAGE. && .AVIATION /DISCUSSION FOR THE 181800Z TAFS/... THUS FAR THIS AFTERNOON AIR MASS HAS BEEN SUFFICIENTLY CAPPED OFF. GENERALLY EXPECT THIS TREND TO CONTINUE EXCEPT FOR THE FAR NORTH FORECAST AREA...SPECIFICALLY KLAF WHERE A WEAKENING AREA OF SHOWERS AND EMBEDDED TSTMS IS SLOWLY PROPAGATING S/SE FROM NORTHERN IL AND *MAY* IMPACT KLAF...AND EVEN KHUF TO A LESSER EXTENT. LOOKING AT VFR CONDITIONS FOR THE REST OF THIS AFTERNOON AND PERIOD OF MFVR FOG AT SOME TERMINALS LATE TONIGHT. ALSO CONVECTIVE POTENTIAL MAY INCREASE THIS AVENGING FROM THE NORTH AS REMNANT MCV CURRENTLY OVER WISCONSIN DROPS SOUTHEAST TOWARDS THE AREA. CONVECTIVE CLOUD BASED AROUND 035. TOO EARLY AT THIS POINT TO DETERMINE HOW OR IF THIS WILL IMPACT ANY OF THE TERMINALS. MOST LIKELY BET WOULD BE KLAF AT THIS POINT. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 2 PM TO 9 PM EDT TUESDAY FOR INZ021-028>031- 035>049-051>057-060>065-067>072. EXCESSIVE HEAT WATCH FROM TUESDAY EVENING THROUGH FRIDAY AFTERNOON FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....50 AVIATION...SMF
Hazardous weather outlook, Jul 18, 5:33 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 533 AM EDT MON JUL 18 2011 INZ021-028>031-035>042-046>049-057-191000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION- HANCOCK-HENRY-RUSH- 533 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON AND TONIGHT. IN ADDITION THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE MOST LIKELY TIME BEING THIS AFTERNOON AND EARLY TONIGHT. THE MAIN SEVERE WEATHER THREAT IS DAMAGING WINDS...ALTHOUGH ISOLATED LARGE HAIL OR TORNADO IS NOT OUT OF THE QUESTION. AFTERNOON HIGH TEMPERATURES WILL BE IN THE LOWER 90S AND HEAT INDEX VALUES WILL BE AROUND 100. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY WITH THE DAMAGING WINDS BEING THE PRIMARY THREAT FOLLOWED BY AN ISOLATED TORNADO. AN EXCESSIVE HEAT WATCH IS IN EFFECT TUESDAY AFTERNOON THROUGH SATURDAY EVENING. HIGHS TEMPERATURES WILL BE IN THE LOWER 90S TUESDAY...AND THE MIDDLE TO UPPER 90S WEDNESDAY THROUGH FRIDAY. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE TODAY...TONIGHT AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>045-051>056-060>065-067>072-191000- VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 533 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT MAINLY ALONG AND NORTH OF A SULLIVAN TO WASHINGTON LINE. WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER. HOWEVER ANY THUNDERSTORM CAN PRODUCE GUSTY WINDS...DEADLY LIGHTNING AND HAIL. AFTERNOON HEAT INDEX VALUES WILL BE FROM 100 TO 105 AND HIGH TEMPERATURES WILL BE IN THE LOWER 90S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY WITH THE DAMAGING WINDS BEING THE PRIMARY THREAT FOLLOWED BY AN ISOLATED TORNADO. AN EXCESSIVE HEAT WATCH IS IN EFFECT TUESDAY AFTERNOON THROUGH SATURDAY EVENING. HIGHS TEMPERATURES WILL BE IN THE LOWER 90S TUESDAY...AND THE MIDDLE TO UPPER 90S WEDNESDAY THROUGH FRIDAY. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.